# SDR QMLA2011012911017

- Difficulty date: January 29, 2011
- Submitted: February 1, 2011
- Operation: Air carrier
- Aircraft: N420MB
- Make and model: Bolkms BK117A3
- Aircraft serial: 7077
- Aircraft time: 12,707 hours, 44,752 cycles
- Engine: Lyc LTS101650B1
- Engine time: 7,499 hours, 20,763 cycles
- System (JASC): 7330 · Engine Fuel Indicating System
- Part: Chip Detector
- Condition: Contaminated
- Location: Nr 2 Engine
- Stage of operation: AA
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

NR 2 ENGINE CHIP LIGHT ILLUMINATED ALONG WITH THE MASTER CAUTION LIGHT.  PILOT NOTED THAT THERE WERE NO N2 FLUCTUATIONS.  AIR RETURNED AND ATTEMPTED A CHIP BURN WITH NEGATIVE RESULTS.  PERFORMED SHUTDOWN OF THE NR 2 ENGINE.  LANDED WITHOUT INCIDENT.  MECHANIC CALLED OUT TO ACFT & FOUND ONE SMALL PIECE OF DEBRIS IN THE CHIP DETECTOR.  IAW MM, THIS CHIP WAS CATEGORIZED AS A MINOR CHIP-TYPE 2.  ONCE THE CHIP WAS REMOVED, THE ACFT WAS GROUND RUN FOR TEN MINUTES WITH NO DEFECTS.  THE ACFT WAS THEN RETURNED TO SERVICE.
